MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535130
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used during an endoscopic stone removal procedure performed on (b)(6) 2024.During the procedure, the knife was operated using the proximal handle, but the tip of the knife did not move, so it was removed.The procedure was completed with a second stonetome.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: wire broken.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results: the returned stonetome was analyzed, and a visual and microscopic inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.No other problems with the device were noted.It was found during the investigation of the returned device that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Wire broken could have been generated if there was contact between the device and the scope during energization or if the device exceeds the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity, also it can cause a premature cutting wire fatigue, leading to break it.Once the cutting wire breaks, any attempt to remove the device from the scope can bent the cutting wire.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21417337
Report Number3005099803-2025-00579
Device Sequence Number9198701
Product Code LQR
UDI-Device Identifier08714729146575
UDI-Public08714729146575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Model NumberM00535130
Device Catalogue NumberM00535130
Device Lot Number0033877331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown